Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 46, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 17, 2016, 10:16 PM CDT for Zapata County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2016, 10:16 PM CDT (03:16 UTC)
- Expired
- May 17, 2016, 11:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 202 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 6:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.7
The text
As transmitted.
528
WUUS54 KBRO 180316
SVRBRO
TXC505-180415-
/O.NEW.KBRO.SV.W.0046.160518T0316Z-160518T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1016 PM CDT TUE MAY 17 2016
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 1115 PM CDT
* AT 1015 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MEDINA...OR
OVER ZAPATA...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS
AND MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO
CROPS AND TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO
MOBILE HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE
LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED.
DAMAGE TO POWER LINES AND SOME POWER POLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
ZAPATA...LOPENO...BUSTAMANTE...MEDINA...ZAPATA MIDDLE SCHOOL...
MORALES-SANCHEZ...LAS PALMAS...ZAPATA HIGH SCHOOL...FALCON LAKE
ESTATES AND ZAPATA COUNTY PUBLIC LIBRARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2709 9943 2711 9944 2717 9943 2722 9921
2677 9900 2657 9917 2667 9920 2672 9921
2675 9924 2679 9924 2685 9927 2687 9932
2692 9933 2694 9939 2696 9939 2698 9938
2702 9942 2702 9944 2706 9945
TIME...MOT...LOC 0315Z 230DEG 10KT 2693 9926
HAIL...1.00IN
WIND...60MPH
$$
CASTILLO3 follow-up statements
050
WWUS54 KBRO 180336
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1036 PM CDT TUE MAY 17 2016
TXC505-180415-
/O.CON.KBRO.SV.W.0046.000000T0000Z-160518T0415Z/
ZAPATA TX-
1036 PM CDT TUE MAY 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CENTRAL ZAPATA COUNTY...
AT 1036 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FALCON MESA...
OR NEAR ZAPATA...MOVING EAST AT 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND PROPERTY. VEHICLE
DAMAGE WILL INCLUDE CRACKED OR SHATTERED WINDSHIELDS AND
MAJOR DENTS REQUIRING SIGNIFICANT REPAIRS. EXPECT MINOR
WIND DAMAGE TO MOBILE HOMES...SOME ROOFS...SIDING AND SOME
FENCES. TREE LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE
UPROOTED. DAMAGE TO POWER LINES AND SOME POWER POLES IS
EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...LOPENO...BUSTAMANTE...MEDINA...ZAPATA MIDDLE SCHOOL...
MORALES-SANCHEZ...LAS PALMAS...ZAPATA HIGH SCHOOL...FALCON LAKE ESTATES
AND ZAPATA COUNTY PUBLIC LIBRARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2709 9943 2711 9944 2717 9943 2722 9921
2677 9900 2657 9917 2667 9920 2672 9921
2675 9924 2679 9924 2685 9927 2687 9932
2692 9933 2694 9939 2696 9939 2698 9938
2702 9942 2702 9944 2706 9945
TIME...MOT...LOC 0336Z 255DEG 7KT 2690 9934
HAIL...1.50IN
WIND...60MPH
$$
CASTILLO567
WWUS54 KBRO 180355
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1055 PM CDT TUE MAY 17 2016
TXC505-180415-
/O.CON.KBRO.SV.W.0046.000000T0000Z-160518T0415Z/
ZAPATA TX-
1055 PM CDT TUE MAY 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CENTRAL ZAPATA COUNTY...
AT 1054 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAS
PALMAS...OR NEAR ZAPATA...MOVING NORTHEAST AT 10 MPH. A SECOND
SEVERE THUNDERSTORM WAS LOCATED NEAR FALCON DAM.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND
TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO MOBILE
HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE LIMBS
WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED. DAMAGE TO
POWER LINES AND SOME POWER POLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...LOPENO...BUSTAMANTE...MEDINA AND FALCON LAKE ESTATES .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2709 9943 2711 9944 2717 9943 2722 9921
2677 9900 2657 9917 2667 9920 2672 9921
2675 9924 2679 9924 2685 9927 2687 9932
2692 9933 2694 9939 2696 9939 2698 9938
2702 9942 2702 9944 2706 9945
TIME...MOT...LOC 0354Z 230DEG 10KT 2693 9930
HAIL...1.00IN
WIND...60MPH
$$
JMS927
WWUS54 KBRO 180416
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1116 PM CDT TUE MAY 17 2016
TXC505-180425-
/O.EXP.KBRO.SV.W.0046.000000T0000Z-160518T0415Z/
ZAPATA TX-
1116 PM CDT TUE MAY 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ZAPATA COUNTY HAS
EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL IS STILL POSSIBLE WITH THESE THUNDERSTORMS OVER SOUTHERN ZAPATA
AND SOUTHERN JIM HOGG COUNTIES.
LAT...LON 2709 9943 2711 9944 2717 9943 2722 9921
2677 9900 2657 9917 2667 9920 2672 9921
2675 9924 2679 9924 2685 9927 2687 9932
2692 9933 2694 9939 2696 9939 2698 9938
2702 9942 2702 9944 2706 9945
TIME...MOT...LOC 0414Z 230DEG 10KT 2693 9930
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 8:07 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 17, 8:07 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service BROWNSVILLE TX 807 PM CDT TUE MAY 17 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...The aviation forecast will hinge greatly on the convective trends over the next several hours with the t-storms firing to the north and west of the RGV. expect vfr/mvfr conditions to prevail over the next several hours with good vsbys. however as the convection builds south and east the potential for impacts for the RGV airports will increase later in the upcoming taf period. Gfs/gfslamp and nam numerical guidance are all going with a dry forecast throughout the next 24 hours. Am not confident how well the guidance like this will verify. So will include a mention of tempo/prob30 conv groups during the later periods of all three RGV TAF sites with mvfr ceilings dominating. && .PREV DISCUSSION... /issued 304 PM CDT TUE MAY 17 2016/ SHORT TERM (Tonight through Wednesday Night): Forecast challenge remains severe weather timing and areal coverage. SPC Day One outlook has been flip floping from marginal to slight risk which varies between 5-15 percent coverage. Day Two outlook continues to indicate the majority of our region under a Marginal risk which is only 5 percent chance of a severe thunderstorm. Given the uncertainty today and lower probability tomorrow will cut back on the Severe wording the forecast. We are not ruling out the chance of isolated large hail and damaging winds but confidence in widespread coverage is below average. latest model guidance continues to keep the most intense disturbances to our north with the cold front not expected to move into the region until late tonight or Wednesday. HRRR model suggest localized convection initializing over the Sierra Madre this afternoon if the low level inversion or cap breaks. Some pretty intense heating is taking place which would be the main trigger. These storms if they do develop will move eastward into a increasing unstable atmosphere which could support strong updrafts for an isolated supercells between 5 and 9pm. How far east they survive is difficult to say but western areas of the CWA will have the best shot this evening. another area of convection is forecast to develop over west central and south central Texas laster tonight models suggest this cluster to propagate south to southeast overnight. If these storms survive the cooling of the evening we might see scattered showers and isolated thunderstorms towards Wednesday morning. For Wednesday and Wednesdsay night...upper trough advances towards West Texas deepening our southwest flow and push the frontal boundary near our region. Expect convection to fire late morning into the afternoon and continue into Wednesday night as GFS and EC show a stronger disturbance passing just to our north. Low level convergence working with the upper speed divergence and the unstable atmosphere to keep at least moderate rain chances in the forecast. Plenty of moisture will pool south and along the front with dew points remaining in the 70s should provide a higher probability of heavy rainfall with amounts of 1-3 inches with isolated higher amounts. Some localized flooding is possible and a flash flood watch may have to be considered if lots of rain falls later tonight. LONG TERM (Thursday through Tuesday): Large upper level low over the Desert Southwest will move across Texas and combine with a cold front advancing Southward Thursday. Abundant moisture will be concentrated across Texas reaching up to 700MB. This will cause for showers and thunderstorms activity to initiate early Thursday and gradually progress eastward into the Lower Texas Gulf Waters through Friday. The latest convective outlook from SPC has the CWA under a Marginal Risk of Severe Weather. Main risk with this storms will be potential for hail, gusty winds and abundant rainfall. Localized heavy rainfall is possible Thursday which could lead to minor flooding. The Rainfall amounts will range between a quarter of an inch to half an inch and higher amounts of 1 to 2 inches are possible Thursday into Friday morning. As the low moves eastward into the Central Plains the deeper moisture lifts northward but still some lingering moisture remains over the area and the weak easterly flow will cause a few isolated showers to develop. Ridge begins to build into Fri but lingering moisture over the region with a light easterly flow already in place will provide much favorable conditions for sea breeze to develop with isolated showers and thunderstorms along the coast Friday afternoon. As the ridge amplifyes and another trough deepens along the west coast, tropical moisture surges northward along and East of the Sierra Madre. Convection will be favorable throught the weekend but isolated in nature and mainly favoring the west and central counties. Less chance of rain expected into Wednesday as there will be less moisture in the area to work with. High temperatures will be in the mid to upper 90s. Low temperatures will be ranging between the mid to upper 70s. MARINE: Now through Wednesday Night: A general light to moderate southeast to east wind and low to moderate swell will continue tonight through wednesday. winds back to the east Wednesday as a weakening frontal boundary nears the coastal bend and pulls up stationary across the Northern Coastal waters. Some concern for mariners will be increasing thunderstorms chances from later tonight and Wednesday. Thursday through Wednesday: Gradient will be weak through the period keeping low to moderate seas across the Gulf Waters. East to Southeast flow will be in place for the period with strong thunderstorms possible Thursday into Friday. More isolated activity is possibly into the weekend and early next week with higher chances near the coast. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 87 77 86 / 30 30 40 40 BROWNSVILLE 76 88 77 87 / 30 40 40 40 HARLINGEN 75 90 76 90 / 30 40 40 50 MCALLEN 76 91 76 93 / 40 40 50 50 RIO GRANDE CITY 76 93 75 94 / 50 40 50 50 SOUTH PADRE ISLAND 78 81 78 82 / 20 30 40 40 && .BRO Watches/Warnings/Advisories... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term...60 Long Term/Upper Air/Graphicast...64
Hazardous weather outlook, May 17, 4:40 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 440 PM CDT TUE MAY 17 2016 TXZ248>257-181100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 440 PM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING...WILL BE POSSIBLE LATER TONIGHT ACROSS ZAPATA... STARR...JIM HOGG...BROOKS AND HIDALGO COUNTIES. STRONG THUNDERSTORMS PRODUCING SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINS ARE POSSIBLE ACROSS CAMERON...WILLACY AND KENEDY COUNTIES. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL STRONG TO SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL ...DAMAGING WINDS...AND FLASH FLOODING...ARE POSSIBLE WEDNESDAY AND THURSDAY. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN FOR WEDNESDAY AND THURSDAY. GMZ130-132-135-150-155-170-175-181100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 440 PM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE LOWER TEXAS BAY AND GULF WATERS LATER TONIGHT. SOME OF THESE STORMS MAY PRODUCE WIND GUSTS UP TO 35 KNOTS...SMALL HAIL AND PERIODS OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION ALONG THE LOWER TEXAS COASTLINE MAY BE NEEDED TONIGHT...AND AGAIN FOR WEDNESDAY AND THURSDAY.
In the hours before
Special weather statement, May 17, 6:42 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
642 PM CDT TUE MAY 17 2016
TXZ249-250-180030-
JIM HOGG TX-BROOKS TX-
642 PM CDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STARR...NORTHEASTERN
ZAPATA...WESTERN BROOKS AND JIM HOGG COUNTIES UNTIL 730 PM CDT...
AT 642 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF AGUA NUEVA...MOVING NORTHWEST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HEBBRONVILLE...AGUA NUEVA...GRUY STADIUM...SAN RAFAEL RANCH AIRPORT...
SOUTH FORK ESTATES...RANDADO...HEBBRONVILLE HIGH SCHOOL...PUESTA DEL SOL
AIRPORT...HIDALGO CITY PARK AND HEBBRONVILLE BORDER PATROL STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL TEXAS.
LAT...LON 2728 9852 2727 9852 2726 9848 2712 9811
2678 9850 2679 9865 2705 9896 2714 9896
2734 9867
TIME...MOT...LOC 2342Z 133DEG 21KT 2700 9849
CASTILLOSpecial weather statement, May 17, 9:47 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
947 PM CDT TUE MAY 17 2016
TXZ248-180345-
ZAPATA TX-
947 PM CDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STARR AND ZAPATA COUNTIES
UNTIL 1045 PM CDT...
AT 947 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF LAS PALMAS...OR 8 MILES NORTHWEST OF ZAPATA...MOVING EAST
AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...LOPENO...BUSTAMANTE...MEDINA...ZAPATA MIDDLE SCHOOL...
MORALES-SANCHEZ...LAS PALMAS...ESCOBAS...ZAPATA HIGH SCHOOL AND FALCON
LAKE ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
DEEP SOUTH TEXAS.
LAT...LON 2718 9943 2727 9945 2731 9939 2731 9936
2727 9932 2727 9899 2665 9904 2660 9913
2662 9918 2665 9920 2672 9921 2675 9924
2685 9927 2687 9932 2692 9932 2693 9938
2696 9939 2698 9938 2702 9942 2702 9945
TIME...MOT...LOC 0247Z 287DEG 28KT 2695 9939
CASTILLOSpecial weather statement, May 17, 10:03 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1003 PM CDT TUE MAY 17 2016
TXZ250-251-180345-
KENEDY TX-BROOKS TX-
1003 PM CDT TUE MAY 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY...BROOKS AND
NORTHEASTERN JIM HOGG COUNTIES UNTIL 1045 PM CDT...
AT 1002 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FALFURRIAS...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FALFURRIAS...SARITA...LA COLONIA PARK...FALFURRIAS FIRE STATION...
FALFURRIAS JUNIOR HIGH SCHOOL...KENEDY COUNTY SHERIFFS OFFICE...AIRPORT
ROAD ADDITION...PLEASANT PARK...BROOKS COUNTY AIRPORT AND FLOWELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
DEEP SOUTH TEXAS.
LAT...LON 2715 9764 2688 9835 2725 9850 2726 9847
2726 9799 2721 9799 2721 9797 2723 9795
2724 9784 2727 9781
TIME...MOT...LOC 0302Z 240DEG 13KT 2723 9815
CASTILLOThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:27 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 63 min |
| May 17, 7:37 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 98 min |
| May 17, 7:38 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 37 min |
| May 17, 8:02 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 88 min |
| May 17, 8:30 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 90 min |
| May 17, 8:33 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 87 min |
| May 17, 9:12 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 93 min |
| May 17, 9:18 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr, Zapata | 61 min |
| May 17, 9:47 PM CDT | Special Weather Statement | BRO | Zapata | 58 min |
| May 17, 10:03 PM CDT | Special Weather Statement | BRO | Brooks | 42 min |
| May 17, 10:32 PM CDT | Special Weather Statement | BRO | Brooks | 43 min |
| May 17, 10:39 PM CDT | Special Weather Statement | BRO | Brooks | 51 min |
| May 17, 10:59 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| May 17, 11:03 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 57 min |
| May 17, 11:19 PM CDT | Special Weather Statement | BRO | Jim Hogg | 41 min |
| May 17, 11:22 PM CDT | Special Weather Statement | BRO | Kenedy | 53 min |
| May 17, 11:53 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 55 min |
| May 18, 12:00 AM CDT | Areal Flood Advisory | BRO | Starr | 3 hr |
| May 18, 12:46 AM CDT | Special Weather Statement | BRO | Hidalgo | 59 min |
| May 18, 12:51 AM CDT | Special Weather Statement | BRO | Starr | 54 min |
| May 18, 1:04 AM CDT | Severe Thunderstorm Warning | BRO | Starr | 26 min |
| May 18, 3:35 AM CDT | Special Weather Statement | BRO | Hidalgo | 55 min |
| May 18, 4:04 AM CDT | Special Weather Statement | BRO | Hidalgo | 56 min |
| May 18, 4:45 AM CDT | Special Weather Statement | BRO | Cameron | 60 min |
| May 18, 12:02 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 58 min |
| May 18, 12:59 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 61 min |
| May 18, 1:21 PM CDT | Areal Flood Advisory | BRO | Zapata | 84 min |
| May 18, 1:26 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr | 49 min |
| May 18, 2:07 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr | 38 min |
| May 18, 2:44 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 46 min |
| May 18, 3:26 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy | 49 min |
| May 18, 3:38 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 30 hr |
| May 18, 3:48 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 42 min |
| May 18, 3:49 PM CDT | Special Marine Warning | BRO | 86 min | |
| May 18, 4:31 PM CDT | Special Weather Statement | BRO | Kenedy | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.